MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 10X30 STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 10X30 STERILE; SCREW, FIXATION, BONE
Model Number 7209017
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acl reconstruction surgery, the anchor broke while being inserted, broken pieces were removed using a mosquito grasper.The procedure was completed with a back up device with no significant delay or patient injury reported.
 
Additional Manufacturer Narrative
One 7209017 sterile biorci ha 10x30mm screw was used for treatment but was not returned for evaluation.Due to product unavailability, evaluation, investigation and conclusions were limited.Factors affecting device performance include: device ability, surgical ability and surgical site preparation according to instructions for use.Instructions for use confirms instructions, recommendations and precautionary statements and for proper use of product.Influences that could compromise product integrity include: 1.Site prep with alternate or without recommended instruments.2.Screw taper style or larger head to body design unaccounted for.3.Entanglement with guide wire or other instrument causing tearing and fractures.4.Use of disproportionate screw size.5.Use of excess torque or force.Per instructions for use: ¿the starter must be utilized with the biorciscrews to minimize screw breakage during insertion.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.¿ interference style screws maximum surface to surface intent is achieved by use of same size tunnel as product, allowing threads to make optimum surface to surface contact.Product met specifications upon release to distribution.
 
Additional Manufacturer Narrative
H10.H3, h6: one biorci ha 10x30mm screw used for treatment, was returned for evaluation.These are an interference fit screw product recommended for acl or pcl procedures.The item was returned fractured.There was approximately 4mm distal material absent from the tip.There are light scuff marks inside the cannula and hex head.This is typical of stripping or guide wire damage.Pressure and force was a contribution to the fracture.Prep specific to this product is recommended.Per instructions for use it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.The starter must be utilized with the biorci¿ha screws to minimize screw breakage during insertion.If hard bone is encountered, the biorci tap should be used.With interference style screws, use of same size tunnel allows screw threads to make optimum surface to surface.Complaint history review indicated no similar allegations for the lot number reported.Dhr/batch/lot review did not indicate a condition or product/procedure failure that supported the allegation.No root cause associated with the manufacture of this device was confirmed.Product met specifications upon release to distribution.

Brand Name
SCR BIORCI-HA 10X30 STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9150828
Report Number1219602-2019-01195
Device Sequence Number19484726
Product Code HWC
UDI-Device Identifier03596010460042
UDI-Public03596010460042
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2024
Device Model Number7209017
Device Catalogue Number7209017
Device Lot Number50797843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer10/31/2019
01/31/2020
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date11/01/2019
02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1